Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 329, NWS St. Louis, MO

July 11, 2000Washington County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jul 11, 2000, 8:58 PM CDT for Washington County, Illinois. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 11, 2000, 8:58 PM CDT (01:58 UTC)
Expired
Jul 11, 2000, 9:45 PM CDT
In force
47 min
Issued by
NWS St. Louis, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Washington County, IL

The radar

The St Louis radar (KLSX), 102 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.0 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2000-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 136 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2000-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
136 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
812 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 120200
SVRSTL
ILC189-120245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
858 PM CDT TUE JUL 11 2000

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS

* UNTIL 945 PM CDT

* AT 858 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM 5 MILES NORTHEAST OF MARISSA...MOVING EAST 
  SOUTHEAST AT 30 MPH.

* LOCATIONS IN THE PATH...
  LIVELY GROVE
  ELKTON
  OAKDALE

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3842 8971 3822 8972 3823 8943 3850 8940

GKS/RP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:30 PM CDT, 6 hours 28 minutes earlier.

Area forecast discussion, Jul 11, 2:30 PM CDT, 6 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
230 PM CDT TUE JUL 11 2000

LTST SFC ANALYS SHOWS NRLY STNRY FNTL BNDRY EXTDNG FM SFC LO OVR NW
MO JUST E OF MKC ESEWD THRU SRN IL. LOW LVL MSTR POOLING ALG/NR FNT.
DWPTS 75 TO 81 FM ERN KS INTO SRN IL. S/W RIDING OVR TOP OF RDG THRU
DAKOTAS THIS AFTN WL TURN SE AND INTERACT WI FNT/PCPN DURG NGT.
SOUNDINGS THIS MRNG WERE MOD UNSTBL AND THIS AFTN LIS HAVE LWRD TO
MINUS 8 IN CLOUD FREE AIR S OF FNT WITH CAPES OVR 4000. WL INTRODUCE
AT LEAST LIKELY POPS FOR HEART OF CWA TNGT INCLUDING STL. STORM
MOTION SPEEDS ARE VERY LOW...5 TO 10 KTS AND PCPBL WATER AMTS IN
EXCESS OF 1.50 IN...SO WITH WET BULB VALUES...BEST THREAT IS FOR
TRAINING AND HEAVY RAINS WHERE TRAINING OCCURS WITH LOCAL WIND
DAMAGE SECONDARY EVENT. TOO WARM FOR MUCH HAIL THIS TIME.

HAVE OPTED TO DROP ALL ADVISORIES/WRNGS FOR NEXT 24 HRS DUE TO
COOLER TEMPS AND INCR CLDS/PCPN.

.STL...NONE.

PEDIGO

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 7:24 PM CDTSevere Thunderstorm WarningLSXBond51 min
Jul 11, 7:47 PM CDTSevere Thunderstorm WarningLSXClinton43 min
Jul 11, 8:33 PM CDTSevere Thunderstorm WarningLSXSaint Clair42 min
Jul 11, 9:02 PM CDTSevere Thunderstorm WarningLSXRandolph43 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.